I have a question about dosage rates for wellbutrin. I was on celexa for a year at 40 mg for depression & anxiety. At first it was amazing, but then it felt like it wasn't really helping me anymore and it had made me gain a LOT of weight while I was on it. I went to see my dr. about switching to something else and it turned out that she was on maternity leave and i had to see someone new. I could tell that the new dr. seemed really skeptical of antidepressants in general. She switched me to wellbutrin at 100 mg. a day. I'm off the celexa for a month now and have been taking the wellbutrin for three weeks. At first I noticed a difference that I had a lot more energy and could complete day to day tasks much easier (I washed my hair! A+ gold star!) but it's so subtle that I don't really notice anything at all now. I started trying to research dosages, and if I understand correctly, she put me on a REALLY low dosage rate. Is that correct? I think I would do much better somewhere in the medium-high range, but I'd like to educate myself a little better before I talk with the dr. again
A normal beginning dose is 100 mg twice daily, so yes your dose is very small. Speak to your doctor if you believe you need an increase as there is plenty of room to increase it. I am on Wellbutrin myself and take 150 mg twice daily. A dose of up to 450 mg. daily is the normal range.
The maximum dose is 600 mg per day, but that is uncommon. The most common dose is 300 mg per day. I would also add that at 100 mg you are probably taking instant release tablets. With 150 mg and up you can take the sustained release (SR) or extended release (XL) to spread out the dosage more evenly during the day.
You have received very good info & you also have the right idea. Look up & read all you can find, research all you can then have all that knowledge when you confront your Dr again. If your Dr has other Drs in the same office, & they are covered by your insurance, you may want to see or consult one of them. Call & talk to one of them or talk to the nurse. The nurses know all in the offices. Explain how you feel.
Well, washing that hair and having the energy to do your research speaks volumes. I suspect your Dr will change your Wellbutrin dose. I was on it for years without problems. It's widely and safely prescribed with few side effects.
Please keep us posted. Sounds like you're going to feel much better. There is a wealth of experience here to accompany you on the journey should you need some help.
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Jul 2010 • 5 answers
Posted 11 Jun 2012 • 11 answers
Posted 12 Aug 2015 • 1 answer
Posted 18 Mar 2016 • 0 answers
Posted 12 Apr 2018 • 1 answer